The Lupus Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi all,

Thankfully, I just discovered this site! I am newly diagnosed with Lupus and am currently dealing with Pericarditis and Pleurisy. I have only been on Prednisone, 40mg, for 2 weeks. Yesterday I ended up spending the whole day in the emergency room. Major chest pain came back, they did all the usual scans and echocardiogram, thinking it may be fluid building up in the heart/lungs.
Weird thing is it turns out that the pain this time is due to my left pec muscle seperating away from the sternum. ????? Seeing as I have been at home perfecting the art of doing nothing, they attribute it to a side effect of the prednisone. This seems altogether too weird to me, anyone ever had this type of muscle issue? I know prednisone does affect your bones but to cause the muscle to pull away from its site of origin with no force or other injury mechanism...? Not quite sure what to think!
And now how would I know if my peri/pleurisy is getting worse if the pain will be at the same place? I guess I'd just have to watch for other signs, fever, cough etc.
sign me,
new and confused !
 

·
Registered
Joined
·
7,800 Posts
Hello Yogini and welcome :)

I'm afraid I don't know enough about pred and muscle related side-effects to answer your question but just wanted to welcome you here.

I do know that pred (at high doses) can cause muscle weakness. Maybe in a "pred-sensitive" person that could lead to such extremes as you have experienced but that's really a guess...

Hopefully the wise sages will be along soon to help answer that question.

I hope it repairs a quickly as possible and that you can get effective pain relief, it sounds very painful.

Katharine
 

·
Administrator
Joined
·
10,208 Posts
Welcome to the site Yogini.

I haven't heard of this either. I was wondering though if it could have happened when you were adjusting your body in bed or when trying to get up from a chair or something. I suffered a slight tear in my shoulder by pushing up on my arms to adjust myself in bed. It seemed crazy that such a little thing could have caused it.

Is there any treatment for it?

Take care,
Lazylegs
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #4 ·
thanks for the welcome!
I will be seeing my doc tomorrow and hope to get some more light on this. It has been quite painful and a bit depressing. Not sure what to think! Sheesh, don't want to fall apart muscle by muscle :( I will let you know if I get any logical info tomorrow.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top